Depressed

    • June 6, 2011 at 10:00 am

      I am depressed today. I was going along after my last IVIG infusion feeling great. I had almost no CIDP symptoms. I was starting to think, hey, maybe I am going to be one of the few lucky ones that go into remission after a few IVIG infusions. Then, bam, the other day I woke up with burning sensation on the tops of my hands. It moved up to my fore arms the next day. Now the numbness and tingling is returning in my feet. My neuro bumped up my IVIG infusions to be today and tomorrow (20 grams each day) instead of next weekend. Now I am scared because it seemed to return so quickly like the IVIG just wore off in one day. I only got three weeks of time between this infusion and the last one. So I worry that I will have to have this IVIG every three weeks for life and that really scares me. How can you feel so good one day and all the sudden drop back to where you were? On top of my problems my family is falling apart. My sister just got bad news that her mammogram came back with something on it…they did a biopsy and she gets the results today. My other sister just got picked up on DUI yesterday (her first and hopefully last time)…She is do down on her luck already, been unemployed 5 years, health declining, and now this. I feel helpless like I want to cry all the time because I can’t help my sisters as I am dealing with my own problems right now. When does it all stop!!!! When it rains it pours!

    • Anonymous
      June 6, 2011 at 10:25 am

      More a bit of a silent bird today it seems. Hey, head up, take one day at the time and the pieces will again fall in place. Don’t panic, don’t give up, make sure you sleep (or rest) enough, eat well and just let everything fall apart around you. As soon as you gathered the pieces of yourself, mustered some courage and energy, you tackle the rest of the issues and it will be a piece of cake.

      How’s this for a scenario? Divorce, get evicted with 8-year old child, get haunted by heavy guys to whom your ex owes money, serious back-problems (6 weeks flat with injections), end up in hospital with sepsis, partial ilectomy, removal of ‘tumor’, recovery, mother dies, sister divorces (bad divorce), CIDP and simultaneously my partner (4 years relation) gets cancer in his pancreas.

      Come on, everything together it’s difficult, one thing at the time is much more easy and don’t forget, panic my cause you to make bad decisions.

      I am sure that in about a year you will be chirping about all this. It will not be an easy year but if you manage to keep yourself together you will manage.

      Keep your end up birdie!

      Love and kisses

    • Anonymous
      June 8, 2011 at 4:50 am

      As I reminded Lori – you can only eat an elephant one piece at a time šŸ˜€ You must take care of yourself first – like putting on your oxygen mask first as they tell you when flying. Then and only then can you be of help to others. Sometimes life just sucks! But like the weather, it can change at a moments notice for better or for worse. Hang in there, Girl! You can make it thru this one šŸ˜‰ Cyber hugs from one who cares – really!

    • June 8, 2011 at 9:02 am

      Feeling better today. My sisters breast biopsy was benigne so that was great news. My other sister is trying to deal with her problems but having a hard time. Trying to be there for her but having a hard time sometimes just dealing with my problems. I just finished my two rounds of IVIG infusions yesterday. My feet are still somewhat numb feeling but the burning in my hands has subsided and I DID not get the horrible headache with the infusions (yet anyway). Trudging along and trying to find some normal in this CIDP life I have been given. Summer is finally here (it was 103 degrees here yesterday!). My spirts always rise with warmer, sunny weather. Maybe I will get 4 weeks between my next IVIG infusions instead of the 3 I got last time. I can hope. Take care all and thanks for the kind words. šŸ˜®

Depressed

    • Anonymous
      January 24, 2008 at 6:20 pm

      I requested a second opinion (From a Neurologist) when I saw my regular Doctor about my bodyrash, (which seems to be going away). I explained to her that the numbness was returning :confused: but at a slower rate than when this whole thing started. That was over a week ago. Now it seems to be acceleratng.
      Kaiser’s system is setup so that you can only see a specialist by referal.
      I waited for the Neurology dept to call but wound up calling them when I did not hear from them:rolleyes:. They said the earliest appt I could get was the 29th of Jan.
      I was sent home from work today šŸ™ because my hands just will not function.:mad: ) I was told to file for short term disability.
      They were getting better, then about 2 weeks ago noticed they were numbing up again. My feet are only slightly more numb.
      Anyone have any idea what could have caused a relapse at this point when I seemed to be on the mend???

    • Anonymous
      January 24, 2008 at 7:14 pm

      Chances are that you are not in a relapse but are experiencing what we call “residuals” ~ all the stuff left behind to deal with after the event. I am sorry! For those of us on the forums, this is our life. We never “got over it” even tho we were told we would šŸ˜® Very often, when one feels like it is a relapse, the residuals are flaring up because the body is over-tired. I’m not talking about the kind of tired when you take a nap and wow, life is good again! Every time you over do, it taxes what healthy nerves are left, to do everyone’s job and it puts a stain on the nerves that are trying to heal. Nerve healing takes a longer time than anything else in the body.

      Gene is our constant ‘reminderer’ to rest, rest, rest! And yes, your body is on the mend, so take good care of it šŸ™‚

    • Anonymous
      January 25, 2008 at 3:55 pm

      hey numbfingers, I hope residuals is what i have as well. I know exactly what you are going thru.
      I went thru gbs 11/01/07 and steadily improved until around 1/1/08, I started to lose feeling in my toes, feet, again with some numbness/cramping..Now it is the 25th or so and I have little feeling up to my knees, and hands going numb..It is both frustrating and depressing, as at first st mary’s of duluth, tried to get me in to see a neuro for the 25th of march…what a joke! finally they are gonna see me 13th of february..which to me is a long wait and see…The hospital is shorthanded on neuro’s they say, but I don’t understand how this should come to be, as it is the biggest business in norhern minnesota..
      Sorry for the venting, I was hoping someone says my symptoms are residuals as well, and experienced this much of a decline…deanop

    • Anonymous
      January 26, 2008 at 7:19 am

      Hey Numbfingers, what did or does the ‘rash’ look like? I realize some individuals have reactions to meds that present in the form of a rash. I am 3 years post GBS, meds are very minimal and developed a rash. My GP sent me to a dermatologist who gave it a name-Granulomar annular (sp?) . It’s descripton was “a benign condition of unknown origin”. I literally laughed when he said this. Kind of sums up GBS, don’t you think. A strong steroid cream took care of it, though it can return I’ve been told. It looked like lyme disease, only it spread. Not very attractive, to say the least. Just wonder when people speak of rashes if it is anything similar…
      JayDee

    • Anonymous
      January 26, 2008 at 11:20 am

      Sorry to hear about all of the trouble you are having. I have numbness, tingling, pins and needles, and pain from elbows to finger tips and from knees to toes. Can not feel my feet most of the time.
      I was dx with CIDP in Nov. 2007 and so far no treatment has really helped.
      “residuals” i find this interesting, but think it would not apply to me do to the fact i have not been brought under any kind of control.
      Will keep you in my prayers and good luck on the 29th.
      I know we have to have insurance, but i really do hate the control they have over our medical treatment.

    • Anonymous
      January 27, 2008 at 2:09 am

      Don, You are pushing yourself too hard too fast, its your bodies way of telling you to slow down and get more rest. No matter what your other half says, if you don’t listen to what your body tells you, you can end up in a relapse again-and I’m sure that is the last thing you need. Stress is a big energy drainer, try to relieve yourself of the stress , as much as you possibly can. Big Hugs! Get ALOT more REST! Relapses aren’t fun, been there done that too many times. Take care.

    • Anonymous
      January 27, 2008 at 10:46 am

      The rash followed by weakness concerns me. There is something called dermatomyositis that is similar to what you are describing. Here is a link describing that:

      (copy & paste into browser) [url]http://www.myositis.org/about_myositis/dermatomyositis.cfm[/url]

      I’m familiar with this type of illness because I have a friend with a daughter with this disease. She had a relapse over the summer & the 1st sign of that was the rash, then it was followed by muscle weakness. She’s been getting IVIG, Solumedrol & just finished up her 4th week of Rituxan, which MUCH improvement….but she’s a VERY serious case & has tried every other medicine known to mankind.

      Hope that helps some,
      Kelly